MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23 KHZ HANDPIECE

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23 KHZ HANDPIECE
Catalog Number C7023
Medical Device Problem Codes Overheating of Device (1437); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
An authorized distributor reported that during initial testing procedure, an out of box failure occurred on the cusa clarity 23 khz handpiece (c7023): only vibrated to 43%, had excessive noise and also overheated.The handpiece was replaced.There was no injury and no considerable delays on surgery were reported.
 
Additional Manufacturer Narrative
The cusa clarity 23 khz handpiece (c7023) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, based on the customer reported failure ¿oob: only vibrate to 43%, noise, overheating¿, it is possible this complaint was as a result of an issue with irrigation system.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA CLARITY 23 KHZ HANDPIECE
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18508872
Report Number3006697299-2024-00002
Device Sequence Number12715561
Product Code LFL
UDI-Device Identifier10381780466314
UDI-Public10381780466314
Combination Product (Y/N)N
PMA/510(K) Number
K182809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date05/09/2024
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown